Thunderstorm Wind, Sweetwater
- When
- July 2, 7:25 PM MST to 7:55 PM MST
- Where
- Sweetwater County, 19 mi SSW of Green River
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.267, -109.600
Strong microburst winds sunk one small boat at Buckboard Marina on Flaming Gorge Reservoir.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Strong microburst winds sunk one small boat at Buckboard Marina on Flaming Gorge Reservoir.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 2, 1:15 PM MST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 215 PM MDT SAT JUL 2 2005 .SHORT TERM...TONIGHT THROUGH TUESDAY... WV IMAGERY INDICATES A CYCLONIC 85KT H3 JET MAXIMA AND ASSD H5 SHORTWAVE PLOWING INTO THE NORTHERN ROCKIES THIS AFTERNOON. AS THE WAVE RIDES OVER THE HIGHER TERRAIN...LEE SIDE TROFING ENSUES INITIALLY...WITH LEE-SIDE CYCLOGENESIS GETTING GOING LATER ON. THE LEE-SIDE TROF HAS TIGHTENED THE SOUTHWEST TO NORTHEAST SURFACE PRESSURE GRADIENT...RESULTING IN WINDY CONDITIONS ACROSS MOST PLACES...WITH THE WIND CORRIDOR EXPERIENCING THE STRONGEST WINDS. A COLD FRONT THAT EXTENDS THROUGH SOUTHERN MT ATTM WILL CONTINUE TO ENHANCE LOW-LEVEL CONVERGENCE...THUS MAINTAINING THE DEVELOPING CONVECTION THERE THROUGH THE EVENING HOURS. IF PREFRONTAL CONVECTION CAN INITIATE...ACTIVITY MAY MAKE IT AS FAR SOUTH AS A DUBOIS TO WORLAND TO KAYCEE LINE. HOWEVER...EXPECT CONDITIONS TO REMAIN TOO DRY/MIXED SOUTH OF THIS LINE FOR ANY ACTIVITY. THE EXCEPTION WILL BE IN SOUTHERN SWEETWATER COUNTY...WHERE MARGINAL LOW-LEVEL MOISTURE AND INSTABILITY HAS POPPED A FEW SHOWERS AND WEAK STORMS. THE FRONT WILL BACK INTO JOHNSON COUNTY LATE THIS EVENING AND AFTER MIDNIGHT. ANY ACTIVITY THAT DOES DEVELOP WILL DISSIPATE AFTER MIDNIGHT AS THE ATMOSPHERE STABILIZES. BOTH 12Z MODEL RUNS CONTINUED THE TREND OF DRYING LOW LEVELS OUT FOR TOMORROW AFTERNOONS SHORTWAVE. CONSEQUENTLY HAVE REMOVED MENTION OF POPS ACROSS ALL LOCALES TOMORROW. ANOTHER COOL FRONT MAKES IT INTO NORTHERN WYOMING MONDAY EVENING BRINGING ANOTHER ROUND OF POTENTIAL NATURAL FIREWORKS FOR THE FOURTH. MID-LEVEL HEIGHTS BEGIN TO BUILD ON TUESDAY...WARMING MID-LEVEL TEMPS AND STABILIZING THINGS ON TUESDAY...SO HAVE MAINTAINED DRY FORECAST. A COUPLE OF DEGREES OF H7 CAA (2-3C) WILL COOL TEMPERATURES SLIGHTLY THROUGH THE REMAINDER OF THE SHORT-TERM. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY... GENERAL MODEL CONSENSUS IS TO DEVELOP A FLAT...WARM RIDGE OVER THE AREA THROUGH THE PERIOD...POSSIBLY SHARPENING UP SOME LATE IN THE EXTENDED PERIOD. WARMING ALOFT SHOULD PUT THE CLAMPS ON CONVECTION TUESDAY EVENING INTO WEDNESDAY. OTHERWISE...DRY AND BECOMING VERY WARM TO HOT WITH HIGHS IN THE MID 80S TO MID 90S LOWER ELEVATIONS SOUTH AND EAST WITH 70S AND SOME LOWER 80S OUT WEST. THE MOUNTAINS WILL BE IN THE 70S WITH 60S IN THE HIGHEST LOCATIONS. POSSIBLE RING OF FIRE THUNDERSTORMS BEGINNING FRIDAY AND CONTINUING INTO THE WEEKEND. NOT SURE IF THIS MOISTURE WILL COME IN OFF THE PACIFIC OR EVENTUALLY FROM THE SOUTH WHERE POSSIBLE 4-CORNERS HIGH SETS UP. EITHER WAY...WILL HAVE TO WATCH EXACTLY HOW THIS DEVELOPS AS TO WHERE BEST CHANCES OF THUNDERSTORMS WILL BE. FOR NOW HAVE CONFINED SLIGHT CHANCES TO THE NORTHWEST MOUNTAINS. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HAHN LONG TERM....SKRBAC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 224 PM MDT SAT JUL 2 2005 WYZ001>020-022>030-031100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 224 PM MDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT BREEZY TO LOCALLY WINDY CONDITIONS WILL CONTINUE ACROSS WESTERN AND CENTRAL WYOMING THIS EVENING...WITH GUSTS OF 35 TO 45 MPH POSSIBLE. TRAVELLERS SHOULD BE PREPARED FOR STRONG CROSSWINDS... ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE OR TOWING A TRAILER. ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE NORTHWEST WYOMING MOUNTAINS AND BIGHORN BASIN THROUGH THIS EVENING. THE HEAVIEST SHOWERS AND STRONGEST STORMS WILL OCCUR FROM MID AFTERNOON THROUGH THIS EVENING. THE STRONGER THUNDERSTORMS COULD PRODUCE SMALL HAIL... GUSTY WINDS...BRIEF HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TRIW
The Riverton/Lander radar (KRIW), 220 km away, was scanning. The volume nearest the first event began at 02:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463977.